Alert archive / Tennessee / River Flood Warnings in 2019

River Flood Warning 39, NWS Nashville, TN

February 24, 2019Cheatham County, Tennessee

NWS Nashville, TN issued this river flood warning at Feb 24, 2019, 6:15 PM CST for Cheatham County, Tennessee. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Feb 24, 2019, 6:15 PM CST (00:15 UTC)
Expired
Feb 25, 2019, 3:56 AM CST
In force
10 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Cheatham County, TN

The radar

The Ft Campbell radar (KHPX), 50 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Ashland City (ACIT1). The gauge peaked at 28.67 ft at Feb 24, 2019, 9:00 AM CST.

actionminormoderate253002/2402/2502/26
Action stage
24 ft
Minor stage
28 ft
Moderate stage
32 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03431790, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

907 
WGUS44 KOHX 250015
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
615 PM CST Sun Feb 24 2019

...The National Weather Service in Nashville, Tn has issued a flood warning for 
the following rivers in middle Tennessee...

  Cumberland River At Ashland City affecting Cheatham County

. Due to heavy rainfall and upstream dam releases the Cumberland River at 
Ashland City will remain above flood stage overnight tonight, but is expected
to fall below flood stage Monday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC021-251200-
/O.NEW.KOHX.FL.W.0039.190225T0015Z-190225T1200Z/
/ACIT1.1.ER.000000T0000Z.190224T2300Z.190224T2304Z.UU/
615 PM CST Sun Feb 24 2019

The National Weather Service in Nashville, Tn has issued a 

* Flood Warning for 
  The Cumberland River At Ashland City
* From this evening until Monday morning.
* At 05PM Sunday the stage was...28.1 feet
* Flood stage is 28.0 feet.
* The river has crested and is forecast to fall below flood stage by Monday
  morning.
* At 30.0 feet...Agricultural, residential and industrial areas near the river 
  continue to be impacted, including Chapmansboro Rd, Cheatham Dam Rd, 
  Cumberland Dr, Floy Lane, Goose Bay Rd, Graham Rd, Jamestown Rd, Johnson Creek
  Rd, Lakeside Dr, Lindahl Pkwy, Matlock Dr, Meadowbrook Rd, Pond Creek Rd, 
  Riverview Dr, River Trace, Sunrise Circle, Tennessee Waltz Pkwy, Thompson Rd, 
  Trinity Rd, Wayne Jackson Rd, and Willowbrook Rd. Water approaches Route 251 
  near Pond Creek and Sams Creek.
* At 28.0 feet...Roads and properties in agrcultural, residential and industrial
  areas near the river are impacted, including Chapmansboro Rd, Cheatham Dam Rd,
  Cumberland Dr, Goose Bay Rd, Graham Rd, Jamestown Rd, Johnson Creek Rd, 
  Lakeside Dr, Lindahl Pkwy, Matlock Dr, Meadowbrook Rd, Pond Creek Rd, River 
  Trace, Sunrise Circle, Tennessee Waltz Pkwy, Thompson Rd, Trinity Rd, Wayne 
  Jackson Rd, and Willowbrook Dr. Water approaches Riverview Dr, Floy Lane, and 
  adjacent tributaries.
* At 26.0 feet...Low lying and agricultural areas are inundated near Brush 
  Creek, Jamestown Rd, Sunrise Circle, and Sycamore Creek. Water approaches 
  roads and properties in residential and industrial areas near the river on 
  Chapmansboro Rd, Cheatham Dam Rd, Goose Bay Rd, Jamestown Rd, Lakeside Dr, 
  Lindahl Pkwy, Matlock Dr, Meadowbrook Rd, Pond Creek Rd, River Trace, 
  Tennessee Waltz Pkwy, Thompson Rd, Trinity Rd, and Willowbrook Dr.

&&

LAT...LON  3635 8728 3641 8720 3625 8697 3613 8699




$$
11
1 follow-up statement
537 
WGUS84 KOHX 250956
FLSOHX
Flood Statement
National Weather Service Nashville TN
356 AM CST Mon Feb 25 2019

...The flood warning is cancelled for the following rivers in Tennessee...
 
  Cumberland River At Ashland City affecting Cheatham County
 
.The Cumberland River at Ashland City has fallen below flood stage. The river
will continue to fall but remain in action stage the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC021-251026-
/O.CAN.KOHX.FL.W.0039.000000T0000Z-190225T0956Z/
/ACIT1.1.ER.000000T0000Z.190224T2300Z.190225T0035Z.UU/
356 AM CST Mon Feb 25 2019

The Flood Warning is cancelled for
  The Cumberland River At Ashland City
* Until 12/31 17:59.
* At 03AM Monday the stage was 27.4 feet.
* Flood stage is 28.0 feet.
* At 30.0 feet...Agricultural, residential and industrial areas near the river 
  continue to be impacted, including Chapmansboro Rd, Cheatham Dam Rd, 
  Cumberland Dr, Floy Lane, Goose Bay Rd, Graham Rd, Jamestown Rd, Johnson Creek
  Rd, Lakeside Dr, Lindahl Pkwy, Matlock Dr, Meadowbrook Rd, Pond Creek Rd, 
  Riverview Dr, River Trace, Sunrise Circle, Tennessee Waltz Pkwy, Thompson Rd, 
  Trinity Rd, Wayne Jackson Rd, and Willowbrook Rd. Water approaches Route 251 
  near Pond Creek and Sams Creek.
* At 28.0 feet...Roads and properties in agrcultural, residential and industrial
  areas near the river are impacted, including Chapmansboro Rd, Cheatham Dam Rd,
  Cumberland Dr, Goose Bay Rd, Graham Rd, Jamestown Rd, Johnson Creek Rd, 
  Lakeside Dr, Lindahl Pkwy, Matlock Dr, Meadowbrook Rd, Pond Creek Rd, River 
  Trace, Sunrise Circle, Tennessee Waltz Pkwy, Thompson Rd, Trinity Rd, Wayne 
  Jackson Rd, and Willowbrook Dr. Water approaches Riverview Dr, Floy Lane, and 
  adjacent tributaries.
* At 26.0 feet...Low lying and agricultural areas are inundated near Brush 
  Creek, Jamestown Rd, Sunrise Circle, and Sycamore Creek. Water approaches 
  roads and properties in residential and industrial areas near the river on 
  Chapmansboro Rd, Cheatham Dam Rd, Goose Bay Rd, Jamestown Rd, Lakeside Dr, 
  Lindahl Pkwy, Matlock Dr, Meadowbrook Rd, Pond Creek Rd, River Trace, 
  Tennessee Waltz Pkwy, Thompson Rd, Trinity Rd, and Willowbrook Dr.
* At 24.0 feet...Low lying areas along the river, agricultural areas, and access
  points at Brush Creek, Cheatham Dam Rd, Jamestown Rd, Sunrise Circle, and the 
  Sycamore Creek Recreation Area begin to be inundated. Backwater effects are 
  also causing inundation along adjacent tributaries, including the Harpeth 
  River, Marrowbone Creek, and Sycamore Creek.


&&

LAT...LON  3635 8728 3641 8720 3625 8697 3613 8699




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Feb 24, 3:04 PM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Feb 24, 3:04 PM CST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
304 PM CST Sun Feb 24 2019

.DISCUSSION...

Went with a general consensus model solution thru the entire
forecast period, with the least lean toward the most recent
NAM solution. Finally, dry and generally moclr conditions thru
Tue night. Overall temps should rebound from a few degrees below
seasonal normal values tonight to a few degrees above seasonal
normal values by Tue night. Highs on Mon will generally be in the
upper 40s to lower 50s with highs on Tue around 60. The second
half of the work week brings with it an unsettled wx pattern with
the possiblity of shwrs and some tstms Fri into Fri night, with
lingering shwrs on Sat. Rainfall amounts look to average around
one and one half inches across the Cumberland Plateau Region to
around three quarters of an inch across the Tennessee River Valley
Region with temps continuing to remain above seasonal normal
values thru Fri. No indication at this time of any potential of
strong to svr tstms during the forecast period.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR through this taf cycle. Dry high pressure will be moving into
the region with WNW gusting around 25KT this afternoon. Winds will
diminish tonight as the high pressure continues to move closer.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      29  51  33  61  43 /   0   0   0   0  10
Clarksville    27  49  31  59  39 /   0   0   0   0   0
Crossville     26  49  31  58  40 /   0   0   0   0  10
Columbia       29  52  32  61  43 /   0   0   0   0  10
Lawrenceburg   29  52  33  61  44 /   0   0   0   0  20
Waverly        29  51  33  60  40 /   0   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......31
AVIATION........13
Hazardous weather outlook, Feb 24, 5:32 PM CST, 43 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
532 PM CST Sun Feb 24 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-252345-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
532 PM CST Sun Feb 24 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Tonight

Many locations are still dealing with high water from record
rainfall. In addition, many rivers and creeks are above flood
stage and will remain there through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Ongoing river flooding will continue through much of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 6:11 PM CSTRiver Flood AdvisoryOHXDavidson24 days
Feb 24, 8:21 PM CSTRiver Flood AdvisoryOHXGiles18 hr
Feb 25, 4:03 AM CSTRiver Flood AdvisoryOHXCheatham42 hr
Feb 25, 9:48 AM CSTRiver Flood AdvisoryOHXDavidson18 days
Feb 25, 11:11 AM CSTRiver Flood AdvisoryOHXMontgomery, Robertson10 hr
Feb 25, 2:05 PM CSTAreal Flood WarningOHXHouston, Humphreys14 days
Feb 25, 2:21 PM CSTRiver Flood AdvisoryOHXMarshall19 hr

Nearby

River Flood Warnings in Tennessee, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.